# SDR 98ZZZX4453

- Difficulty date: May 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N952CC
- Make and model: Cessna 182P
- Aircraft serial: 18263638
- Engine: Cont O470S
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 649478
- Condition: Scored
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE INTERNAL TACHOMETER DRIVE SEIZED UP AND SHEARED THE TACH DRIVE PIN.  REMOVAL OF THE TACH DRIVE COVER REVEALED METAL HAD PASSED THROUGH THE OIL PUMP.  FURTHER INVESTIGATION REVEALED THE NR 5 CYLINDER VALVE LIFTER AND CAM LOBE WERE BREAKING UP AND SCOURED.  THE ENGINE WAS REMOVED FOR SERVICE.  SUBMITTER SUGGESTS POSSIBLE CAUSE AS DEFECTIVE PARTS INSTALLED IN THE ENGINE AT REMANUFACTURE.
